Spoke Too Soon!

Discussion in 'Support' started by robinbird, Apr 3, 2015.

tinnitus forum
    1. robinbird
      Fine

      robinbird Member Benefactor

      Location:
      New Hampshire
      Tinnitus Since:
      02/2015
      Cause of Tinnitus:
      Diagnosed with high pitch hearing loss, both ears, right is worse
      Thought things were getting better and today out of no where the four alarm siren went off in my left ear, the GOOD one! My right ear has calmed down to a crackling, breezy sound since the attack in February. But I thought I could sleep maybe last night with out the lorazepan and I tossed and turned all night. Bam! It came onto my left ear. Called my Dr's nurse as I was having an anxiety attack on top of it. She told me to go back on the lorazepan. It is starting to settle down now. I guess this journey is going to be longer than I was hoping for.
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      How long have you been taking lorazepam, and at what dose?

      Lorazepam is one of the fastest acting benzos, which means it also has one of the worst profiles as far as dependence and withdrawal. Since tinnitus itself is a classic symptom of benzo tolerance/wd, it seems possible that missing a dose is directly responsible for your spike.

      Be careful with benzos. Do not hop on and off them or make rapid dose changes. At some point you get bitten by the kindling effect (http://en.wikipedia.org/wiki/Kindling_(sedative-hypnotic_withdrawal)).
       
      • Agree Agree x 1
    3. Chelles
      Balanced

      Chelles Member Benefactor

      Tinnitus Since:
      04/2011
      I agree it sounds like the benzo is responsible for the new spike maybe try weaning off little by little instead of stopping cold turkey.
       
    4. robinbird
      Fine

      robinbird Member Benefactor

      Location:
      New Hampshire
      Tinnitus Since:
      02/2015
      Cause of Tinnitus:
      Diagnosed with high pitch hearing loss, both ears, right is worse
      I have been taking half a pill since Feb. 17th 2015. I have taken it every night since this T happened. I have been feeling good. Like maybe it was almost gone. So I thought I could just stop taking it. I did not sleep last night and was determined to get through the night. I was residing in bed all day today, wanting to sleep. I was feeling a pulsating going on in my head. Something I had earlier on last Feb. But that seemed to be going away. My left ear just let loose and the right with volume that went through the ceiling. I panicked! The nurse talked me out of having an anxiety attack. I sit here now. Noise in the ears but soft and like ice branches crackling against each other in the wind. Wow!
       
    5. robinbird
      Fine

      robinbird Member Benefactor

      Location:
      New Hampshire
      Tinnitus Since:
      02/2015
      Cause of Tinnitus:
      Diagnosed with high pitch hearing loss, both ears, right is worse
      I did not understand how powerful the drug was. I was hoping to switch to
      i did not think that one half of 1 mg was a lot! I was hoping to take melatonin instead.
       
    6. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      When I was on benzos, I did find that they greatly reduced the volume of my T. Unfortunately, because of this I stayed on them long enough to become really severely dependent, and going off was a nightmare.

      Almost any amount of a benzo is "a lot" because they are very, very potent drugs. 1mg lorazepam is equivalent to 20mg of Diazepam (valium). I have found references in the literature to people exhibiting withdrawal from as little as 1-2mg/day of valium. That would imply that as little as 0.05 - 0.1mg of Lorazepam could also create dependence.
       
    7. robinbird
      Fine

      robinbird Member Benefactor

      Location:
      New Hampshire
      Tinnitus Since:
      02/2015
      Cause of Tinnitus:
      Diagnosed with high pitch hearing loss, both ears, right is worse
      That is not good. how did you get off of your drugs and how are you now?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.